MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 3 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 3 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 71420164
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erythema (1840); Post Operative Wound Infection (2446); Swelling/ Edema (4577)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: case (b)(4).
 
Event or Problem Description
It was reported that, after a tka construct had been implanted on the patient's left knee on (b)(6) 2021, the patient experienced swelling and redness in the joint.Due to these symptoms, the patient was readmitted to the hospital and treated with anticoagulants, detumescence and other unspecified symptomatic treatment.A small amount of exudate in the epidermal wound was cultured, revealing a positive result on the presence of (b)(6).(b)(6) were administered to treat this adverse event.The patient was discharged after the infection index was reduced.The patient recovered well and was discharged from the hospital.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that based on the information provided, the repeat hospitalizations and prescribed medical therapies were reportedly due to swelling/redness and the mrsa infection.The source of the mrsa, however, could not be concluded but due to the timing could be complication of the procedure.The patient impact beyond the reported symptoms, subsequent therapies and hospitalizations could not be determined.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 3 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin
austin, TX 78735
5123913905
MDR Report Key12751445
Report Number1020279-2021-07835
Device Sequence Number4775313
Product Code JWH
UDI-Device Identifier03596010206251
UDI-Public03596010206251
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420164
Device Catalogue Number71420164
Device Lot Number20CT36289
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown
Patient Weight80 KG